Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 62, NWS Birmingham, AL

February 26, 2008Barbour County, Bullock County, Pike County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2008, 7:49 AM CST for Barbour County, Bullock County, Pike County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2008, 7:49 AM CST (13:49 UTC)
Expired
Feb 26, 2008, 8:45 AM CST
In force
56 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Pike County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 4:41 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 261349
SVRBMX
ALC005-011-109-261445-
/O.NEW.KBMX.SV.W.0062.080226T1349Z-080226T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF EUFAULA...
  SOUTH CENTRAL BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  PIKE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TROY...GOSHEN...

* UNTIL 845 AM CST

* AT 745 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTICELLO...OR 10 MILES EAST OF TROY...AND MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOOT HILL BY 755 AM CST...
  LOUISVILLE BY 800 AM CST...
  CLAYTON BY 805 AM CST...
  GAINO AND WHITE OAK BY 810 AM CST...
  OSCO AND RICHARDS CROSSROADS BY 815 AM CST...
  EUFAULA BY 820 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3164 8618 3168 8615 3178 8615 3181 8620
      3200 8573 3204 8504 3187 8512 3178 8512
      3174 8520 3170 8521 3171 8540 3161 8542
      3162 8617
TIME...MOT...LOC 1349Z 270DEG 59KT 3182 8573

$$
6 follow-up statements
000 
WWUS54 KBMX 261357
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 AM CST TUE FEB 26 2008

ALC005-011-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-BULLOCK AL-
756 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTH CENTRAL BULLOCK...BARBOUR AND PIKE COUNTIES...

AT 751 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MT ANDREW TO HENDERSON...OR
ALONG A LINE EXTENDING FROM 25 MILES WEST OF EUFAULA TO 9 MILES
SOUTHEAST OF GOSHEN...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BATESVILLE...SOUTH FORK COWIKEE CREEK...LOUISVILLE AND CLAYTON BY
  805 AM CST...
  LUGO...WHITE OAK...MILLERS FORD AND DOSTER BY 810 AM CST...
  LAKEPOINT RESORT AND TYLER CROSSROADS BY 815 AM CST...

LAT...LON 3164 8618 3168 8615 3178 8615 3181 8620
      3200 8573 3204 8504 3187 8512 3178 8512
      3174 8520 3170 8521 3171 8540 3161 8542
      3162 8617
TIME...MOT...LOC 1356Z 268DEG 53KT 3194 8547 3164 8592

$$
STEFKOVICH
000 
WWUS54 KBMX 261407
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CST TUE FEB 26 2008

ALC011-261417-
/O.CAN.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
BULLOCK AL-
807 AM CST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BULLOCK COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3163 8614 3175 8612 3183 8576 3189 8569
      3189 8566 3200 8557 3204 8504 3187 8512
      3178 8512 3174 8520 3170 8521 3171 8540
      3161 8542
TIME...MOT...LOC 1407Z 268DEG 53KT 3194 8528 3161 8589

$$

ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
807 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHERN PIKE COUNTIES...

AT 805 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITE
OAK TO TARENTUM...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF EUFAULA TO 14 MILES SOUTH OF TROY...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKEPOINT RESORT...OSCO...MILLERS FORD AND GAINO BY 815 AM CST...
  TYLER CROSSROADS AND CHATTAHOOCHEE RIVER EUFAULA BY 820 AM CST...
  TEXASVILLE...BAKER HILL AND BLUE SPRINGS STATE PARK BY 825 AM
  CST...
  RICHARDS CROSSROADS BY 830 AM CST...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3163 8614 3175 8612 3183 8576 3189 8569
      3189 8566 3200 8557 3204 8504 3187 8512
      3178 8512 3174 8520 3170 8521 3171 8540
      3161 8542
TIME...MOT...LOC 1407Z 268DEG 53KT 3194 8528 3161 8589

$$

STEFKOVICH
000 
WWUS54 KBMX 261411
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 AM CST TUE FEB 26 2008

ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
811 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHEASTERN PIKE COUNTIES...

AT 810 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUGO
TO TARENTUM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GEORGETOWN TO 14 MILES SOUTHEAST OF TROY...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TYLER CROSSROADS AND CHATTAHOOCHEE RIVER EUFAULA BY 820 AM CST...
  TEXASVILLE...BAKER HILL AND BLUE SPRINGS STATE PARK BY 825 AM
  CST...
  RICHARDS CROSSROADS AND EUFAULA BY 830 AM CST...

LAT...LON 3164 8604 3173 8601 3183 8576 3186 8564
      3198 8548 3204 8504 3187 8512 3178 8512
      3174 8520 3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1411Z 268DEG 53KT 3193 8521 3162 8583

$$
STEFKOVICH
000 
WWUS54 KBMX 261421
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CST TUE FEB 26 2008

ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
821 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHEASTERN PIKE COUNTIES...

AT 919 AM EST/819 AM CST/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKEPOINT RESORT TO DOSTER...OR ALONG A LINE EXTENDING
FROM GEORGETOWN TO 20 MILES SOUTHEAST OF TROY...MOVING EAST AT 60
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHARDS CROSSROADS AND EUFAULA BY 830 AM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3164 8604 3173 8601 3183 8576 3186 8564
      3198 8548 3204 8504 3187 8512 3178 8512
      3174 8520 3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1421Z 268DEG 53KT 3194 8504 3163 8565

$$

STEFKOVICH
000 
WWUS54 KBMX 261427
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CST TUE FEB 26 2008

ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
827 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTHERN BARBOUR AND SOUTHEASTERN PIKE COUNTIES...

AT 823 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHATTAHOOCHEE RIVER EUFAULA TO DOSTER...OR ALONG A LINE EXTENDING
FROM GEORGETOWN TO 22 MILES WEST OF ABBEVILLE...MOVING EAST AT 60
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHEASTERN BARBOUR COUNTY AT 840 AM CST

LAT...LON 3163 8587 3175 8576 3183 8576 3185 8559
      3204 8504 3187 8512 3178 8512 3174 8520
      3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1427Z 268DEG 53KT 3188 8510 3162 8555

$$

STEFKOVICH
000 
WWUS54 KBMX 261434
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CST TUE FEB 26 2008

ALC109-261444-
/O.CAN.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-
834 AM CST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3163 8574 3165 8573 3172 8568 3178 8556
      3195 8511 3178 8512 3174 8520 3170 8521
      3171 8540 3161 8542
TIME...MOT...LOC 1434Z 268DEG 53KT 3182 8514 3164 8543

$$

ALC005-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
BARBOUR AL-
834 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTHERN BARBOUR COUNTY...

AT 833 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EUFAULA
TO BLUE SPRINGS STATE PARK...OR ALONG A LINE EXTENDING FROM EUFAULA
TO 13 MILES NORTHWEST OF ABBEVILLE...MOVING EAST AT 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3163 8574 3165 8573 3172 8568 3178 8556
      3195 8511 3178 8512 3174 8520 3170 8521
      3171 8540 3161 8542
TIME...MOT...LOC 1434Z 268DEG 53KT 3182 8514 3164 8543

$$
STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:25 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 26, 5:25 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 AM CST TUE FEB 26 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY.

CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY
ACROSS THE FORECAST AREA AND GENERALLY STRETCHED NORTHEAST TO
SOUTHWEST FROM RANDOLPH TO COOSA TO PERRY TO MARENGO COUNTIES.
THIS ACTIVITY WILL CONTINUE TO MOVE EASTWARD AS A FRONT PUSHES
ACROSS THE STATE. BY 7AM...THIS ACTIVITY WILL BE APPROACHING THE
INTERSTATE 85 CORRIDOR.

BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL USHER IN COLDER AND
DRIER AIR...WITH GUSTY WINDS CONTINUING THROUGH THE EVENING HOURS
AS THE PRESSURE GRADIENT TIGHTENS. TEMPERATURES WILL SLOWLY FALL
THROUGH THE DAY...INTO THE MID 40S IN THE NORTHWEST AND LOW 50S IN
THE SOUTHEAST BY LATE AFTERNOON.

STRONG COLD ADVECTION AND BREEZY CONDITIONS WILL CONTINUE TONIGHT
THROUGH WEDNESDAY...AS A SURFACE HIGH DROPS INTO THE SOUTHEAST
KEEPING THE PRESSURE GRADIENT TIGHT. AS THE MAIN UPPER LEVEL TROUGH
AXIS SWINGS THROUGH TONIGHT...ANY LEFTOVER MOISTURE COULD FALL AS
LIGHT FLURRIES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. NO
ACCUMULATIONS OR TRAVEL PROBLEMS ARE EXPECTED. TEMPERATURES
WEDNESDAY AND THURSDAY MORNINGS WILL GENERALLY BE IN THE MID TO
UPPER 20S...WITH HIGHS ON WEDNESDAY IN THE 40S TO AROUND 50.

.LONG TERM...THURSDAY THROUGH MONDAY.

TEMPERATURES WILL BEGIN TO MODERATE THURSDAY AS HIGH PRESSURE SHIFTS
TO THE EAST AND WINDS TURN TO THE SOUTH. MOISTURE WILL GRADUALLY
RETURN TO THE AREA AHEAD OF A WEAK SHORT WAVE AND SURFACE FRONT THAT
WILL BRING THE CHANCE OF SHOWERS TO CENTRAL ALABAMA FRIDAY AND
FRIDAY NIGHT. THIS FRONT LOOKS TO STALL TO OUR SOUTH...AND THEN
RETURN NORTHWARD AS SOUTHERLY FLOW INCREASES SATURDAY NIGHT. KEPT
SATURDAY AND SUNDAY DRY AT THIS TIME. ALTHOUGH THIS MIGHT BE
OPTIMISTIC...ANY PRECIP THAT DOES DEVELOP WILL BE SCATTERED AND
MAINLY ACROSS THE NORTH AND WEST.

BETTER CHANCES FOR SHOWERS/TSTORMS WILL BE SUNDAY NIGHT THROUGH TUESDAY
AS A SHORT WAVE AND FRONT AFFECT THE AREA. THIS SYSTEM...ALBEIT AT
THE END OF THE FORECAST PERIOD...LOOKS TO BE VERY STRONG. STILL SOME
DISAGREEMENT BETWEEN THE MODELS AS FAR AS TRACK AND TIMING...AND
LEFT CHANCE POPS IN FOR NOW...AND WILL CONTINUE TO MONITOR FUTURE
MODEL RUNS.

14

&&

.AVIATION...06Z TAF DISCUSSION.

SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS
PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE
SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF
CENTRAL ALABAMA.  IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z
...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A
KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS
EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE
THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT.

LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES
DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET
WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE
WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST
AND NOT DIMINISH UNTIL AFTER 03Z.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     51  27  44  24  56 /  70  10   0   0  10
ANNISTON    53  28  45  27  57 /  80  10   0   0   0
BIRMINGHAM  53  27  45  30  56 /  60  10   0   0   0
TUSCALOOSA  52  29  50  29  60 /  40   0   0   0   0
CALERA      54  30  47  29  58 /  60  10   0   0   0
AUBURN      57  28  47  30  53 /  80  10   0   0   0
MONTGOMERY  59  30  50  27  59 /  80  10   0   0   0
TROY        58  29  49  24  59 /  80   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 8 PM CST FOR ALL OF CENTRAL ALABAMA.

&&
Hazardous weather outlook, Feb 26, 6:07 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 AM CST TUE FEB 26 2008

ALZ011>015-017>050-271200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
607 AM CST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH A LINE OF
THUNDERSTORMS THROUGH 9 AM THIS MORNING...GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM SELMA...TO ROCKFORD...TO LAFAYETTE. THE MAIN
THREAT IS STRONG...DAMAGING WINDS...WITH GUSTS UP TO 60 MPH...
ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

BEHIND THE LINE OF THUNDERSTORMS...WINDS ARE EXPECTED TO SHIFT
TO THE NORTHWEST AND BECOME BREEZY AND GUSTY...AT 10 TO
20 MPH WITH GUSTS TO 30 MPH. A LAKE WIND ADVISORY IS IN
EFFECT UNTIL 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED THROUGH TUESDAY MORNING.

In the hours before

Local storm report, Feb 26, 6:50 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     ODENVILLE               33.69N 86.40W
02/26/2008                   ST. CLAIR          AL   AIRPLANE PILOT

            TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
            DAMAGE.

&&

KSUMRALL
Local storm report, Feb 26, 6:51 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     ODENVILLE               33.69N 86.40W
02/26/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
            DAMAGE.

&&

KSUMRALL
Local storm report, Feb 26, 6:59 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             6 W NORTHPORT           33.24N 87.70W
02/26/2008  E0.50 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZED HAIL IN COKER

0310 AM     TSTM WND DMG     CORDOVA                 33.76N 87.19W
02/26/2008                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN IN CORDOVA.

0340 AM     TSTM WND DMG     5 ESE BIRMINGHAM        33.50N 86.72W
02/26/2008                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN ON BELMONT ROAD

0340 AM     TSTM WND DMG     HOOVER                  33.38N 86.82W
02/26/2008                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN WITH POWER OUTAGES ALONG HWY 31
            AND JUNCTION OF HWY 150 AND SHADES CREEK.

0345 AM     HAIL             LEEDS                   33.55N 86.56W
02/26/2008  E0.75 INCH       JEFFERSON          AL   PUBLIC

0345 AM     TSTM WND DMG     LEEDS                   33.55N 86.56W
02/26/2008                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN AND HOMES DAMAGED ON VEASEY ROAD. NO
            ADDITIONAL DETAILS AS TO EXTENT OF DAMAGE.

0345 AM     TSTM WND DMG     LEEDS                   33.55N 86.56W
02/26/2008                   JEFFERSON          AL   EMERGENCY MNGR

            *** 1 FATAL *** TREE DOWN ON MOBILE HOME ON HENRY ELLEN
            ROAD.

0356 AM     HAIL             CHELSEA                 33.33N 86.64W
02/26/2008  E0.25 INCH       SHELBY             AL   NWS EMPLOYEE

            REPORTED BY OFF DUTY NWS EMPLOYEE.

0400 AM     TSTM WND DMG     ODENVILLE               33.69N 86.40W
02/26/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
            DAMAGE.

0402 AM     TSTM WND DMG     S TUSKEGEE              32.44N 85.71W
02/26/2008                   MACON              AL   LAW ENFORCEMENT

            TREE DOWN ON HWY 69 AT WYNDHAM SPRINGS.

0420 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            MOBILE HOME ROOF DAMAGE NEAR MICHAELS LANE.

0420 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN NEAR RIVER FOREST LANE.

0420 AM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREE AND TRAMPOLINE IN ROAD AND ANOTHER ON A HOUSE.

0420 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            POWERLINE DOWN ON QUAIL RIDGE ROAD AND ALSO ON HWY 207.

0420 AM     TSTM WND DMG     2 SSW TALLADEGA         33.41N 86.11W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            HALF OF THE ROOF IS PEELED OFF A RESIDENCE IN BEMISTON.

0420 AM     TSTM WND DMG     2 SSW TALLADEGA         33.41N 86.11W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREE ON A HOUSE ON PARKWAY AVENUE IN BEMISTON.

0430 AM     TSTM WND DMG     OXFORD                  33.60N 85.83W
02/26/2008                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES REPORTED DOWN COUNTY WIDE.
            SOME STRUCTUAL DAMAGE.

0430 AM     HAIL             OXFORD                  33.60N 85.83W
02/26/2008  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            REPORTED NEAR HWY 78 IN OXFORD.

0440 AM     TSTM WND DMG     LINEVILLE               33.31N 85.75W
02/26/2008                   CLAY               AL   EMERGENCY MNGR

            TREES DOWN COUNTY-WIDE.

0445 AM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
02/26/2008                   RANDOLPH           AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTH END
            OF THE COUNTY. SOME STRUCTUAL DAMAGE.

0445 AM     TSTM WND DMG     HEFLIN                  33.65N 85.59W
02/26/2008                   CLEBURNE           AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN COUNTY WIDE.

&&

KSUMRALL
Local storm report, Feb 26, 7:06 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     LEEDS                   33.55N 86.56W
02/26/2008                   JEFFERSON          AL   EMERGENCY MNGR

            DONWTOWN LEEDS...WINDOWS BLOWN OUT AND ROOFS TORN OFF
            BUSINESSES.

&&

KSUMRALL
Special weather statement, Feb 26, 7:12 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 AM CST TUE FEB 26 2008

ALZ047-261345-
LEE-
712 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR LEE COUNTY UNTIL 745 AM CST...

AT 710 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN DAM TO
MITCHELL...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF EQUALITY TO
15 MILES NORTHEAST OF MEADVILLE. THESE STORMS WERE MOVING EAST AT 20
MPH.

WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
 OPELIKA
 BEAUREGARD
 GRIFFIN HILL
 SMITHS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 7:20 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     S MONTGOMERY            32.35N 86.28W
02/26/2008                   MONTGOMERY         AL   EMERGENCY MNGR

            TREES DOWN ACROSS SOUTHERN END OF MONTGOMERY COUNTY.

&&

KSUMRALL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:23 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Feb 26, 3:28 AM CSTTornado WarningBMXJefferson16 min
Feb 26, 3:47 AM CSTSevere Thunderstorm WarningBMXBibb, Shelby28 min
Feb 26, 3:57 AM CSTSevere Thunderstorm WarningBMXChilton, Clay33 min
Feb 26, 4:06 AM CSTSevere Thunderstorm WarningBMXTalladega39 min
Feb 26, 4:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Cleburne, St. Clair, Talladega32 min
Feb 26, 4:18 AM CSTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa27 min
Feb 26, 4:26 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega34 min
Feb 26, 4:42 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa33 min
Feb 26, 4:55 AM CSTSevere Thunderstorm WarningBMXMarengo35 min
Feb 26, 5:25 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr
Feb 26, 5:34 AM CSTSevere Thunderstorm WarningBMXDallas26 min
Feb 26, 6:09 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery36 min
Feb 26, 6:30 AM CSTTornado WarningBMXLowndes18 min
Feb 26, 6:40 AM CSTSevere Thunderstorm WarningBMXMontgomery35 min
Feb 26, 6:42 AM CSTTornado WarningBMXMontgomery33 min
Feb 26, 6:45 AM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery30 min
Feb 26, 6:57 AM CSTSevere Thunderstorm WarningBMXBullock, Pike33 min
Feb 26, 7:13 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Russell47 min
Feb 26, 7:22 AM CSTSevere Thunderstorm WarningBMXBullock, Pike38 min
Feb 26, 7:42 AM CSTSevere Thunderstorm WarningBMXLee, Russell18 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.